Alert archive / New York / Flash Flood Warnings in 2025
Flash Flood Warning 26, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jun 18, 2025, 2:59 PM EDT for Steuben County, New York. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2025, 2:59 PM EDT (18:59 UTC)
- Expired
- Jun 18, 2025, 5:28 PM EDT
- In force
- 2 hr
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Steuben County, NY
The radar
The Binghamton radar (KBGM), 115 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.0 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 823 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 653 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 1:48 PM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jun 18, 1:48 PM EDT, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 148 PM EDT Wed Jun 18 2025 .SYNOPSIS... Temperatures trend warmer today and tomorrow before being followed by a brief cool down to finish out the week. Temperatures then surge much warm early next week. There will be chances for showers and thunderstorms through the weekend followed by a few dry days to start next week. && .NEAR TERM /THROUGH TONIGHT/... 635 AM Update... A quick update was made to the PoPs as showers were quicker to move out with the front than originally forecasted. Some isolated showers do remain over portions of NEPA. Otherwise, conditions are dry for most. 415 AM Update... A warm front continues to sweep through early this morning supporting scattered showers east of I-81. This warm front and initial batch of showers will exit the region later this morning. Patchy fog has also developed, especially in areas that have received showers. This fog is expected to lift out around sunrise. Additional waves will move through today, leading to scattered showers and isolated afternoon thunderstorms. Instability and shear will generally be weak, so severe thunderstorms are not expected. However, in the Finger Lakes Region, skies will scatter out today and allow for some more sunshine and daytime heating compared to other areas in the region. Models show an increase in instability and with a wave moving through later today, an isolated strong storm or two cannot be ruled out. The main concern with showers and storms today will be the potential for localized heavy rainfall. PWATs will creep up to around 2 inches, especially across NEPA and the Catskills. In addition, warm cloud depths will be 10k to 12k feet. Slow storm motions and backbuilding will be possible as the cloud- layer flow will negate the low level jet vector. These same areas have been unfortunate to receive showers the last couple of days while coverage had been hit and miss elsewhere. WPC has put the entire region in a Marginal Risk for excessive rainfall as soils remain saturated and localized heavy rain could fall anywhere despite the highlighted areas mentioned above. Showers come to an end tonight, though some spotty showers passing over Lake Ontario may clip the areas north of the NYS Thruway late tonight/early Thursday morning. Being in the warm sector today, temperatures will be about 10 degrees warmer than yesterday as they surge into the upper 70s to mid 80s. Conditions will be humid though as dewpoints will be in the upper 60s to lower 70s. It will be quite mild tonight as temperatures will be in the 60s. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... 430 AM Update... A cold front will move through the region on Thursday as the associated low moves across Ontario. There does continue to be slight timing differences between guidance, especially with the CAMs just now getting into the picture. Deterministic guidance bring this front in from the northwest in the morning and have it exiting the region by the late evening hours. This would allow areas like NEPA and the Catskills a longer time to heat up and become more unstable. The 00z runs do keep the strongest instability closer to the coast, though even with MLCAPE values of 500 to 1000 J/kg with 40 to 50 kts of shear would be enough to support some stronger storms. Comparing the CAMs, conditions remain dry through the morning as the front approaches with showers and storms kicking off over CNY in the afternoon before quickly dropping south and exiting the region slightly earlier. In general, the CAMs are similar to the deterministic models as instability increases from NW to SE. The main hazards with afternoon strong to severe thunderstorms would be damaging gusts and large hail, but a couple of spin ups would also be possible. SPC's outlook did not change with the latest update as they maintain a Slight Risk over the eastern two-thirds of the region. Localized heavy rainfall will be a concern as PWATs will be 1.5 to 1.8 inches and warm cloud depths will exceed 10k feet. WPC has highlighted the entire region with a Marginal Risk in their Day 2 ERO. A broad upper level trough will be situated over the Northeast on Friday. While available moisture will be much less compared to previous days, there will be enough for isolated showers as weak waves move through. Daytime heat will support pop up thunderstorms as well. Modeled instability and shear is generally weak, so strong to severe thunderstorms are not expected. Analyzing the NAM, it is showing conditions that could support a few strong storms. While an outlier, this may be something worth monitoring in future updates. SPC has the area in general thunder for now. Showers and storms come to an end by Friday night as a ridge of high pressure begins to build into the region. Depending on the timing of the front on Thursday, highs may vary greatly. Leaning on NBM guidance, this forecast has upper 70s to mid 80s for most of the region. Valley locations in NEPA could push 90. Cooler air filters in behind the front as temperatures will fall into the 50s and low 60s. Friday will be cooler with highs back in the 70s and low 80s. Westerly flow and the building ridge will begin to advect warmer air into the region. This will keep Friday night a touch warmer than Thursday night, though temperatures will fall into the 50s and 60s once again. && .LONG TERM /SATURDAY THROUGH TUESDAY/... 430 AM Update... One rogue shortwave trough within the aforementioned ridge will pass through the region late Saturday into Sunday. A surface low associated with this feature will clip Eastern NY but showers will extended westward across the region. Instability will support some thunderstorms as well. Drier air will push in late Sunday, bringing an end to this final round of showers and thunderstorms. The main story for the long term period will be the first heat wave of the season. Heights will continue to increase as the the ridge moves east. Temperatures begin to trend warmer on Sunday though Monday and Tuesday will be the warmest days in the period as temperatures peak in the 90s. While there is some elevated drier air present in model soundings, dewpoints will be high with values in the upper 60s to low 70s. If this trend continues to hold, heat indices would exceed triple digits in lower elevations. After many cool and wet days, the pendulum will finally swing the other way soon after the summer solstice. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... Showers and thunderstorms have developed across the area. Storms are expected to be relegated to mostly the Finger Lakes region to the Mohawk valley, with rain showers over NEPA and areas along and east of I-81 in NY. MVFR restrictions will be possible if precipitation moves over a terminal. Confidence in IFR conditions is not high enough to include in the TAFs, but it could be possible if the core of a stronger storm moves right over the airfield. Showers will end this evening, with some patchy fog possible tonight. Anywhere that gets a good shot of rain this afternoon will have enhanced chances for fog tonight. Was not able to include the mention of fog in these TAFs as guidance could not give any enhanced confidence in where it would form. Will have to evaluate on the next set of TAFs. Thursday will see another round of showers and storms, but timing and location are still uncertain. Winds are expected to pick up in the morning, with 10-15kts gusting up to 25kts out of the SW possible. Outlook... Thursday afternoon...Coverage of showers and thunderstorms increase, especially in the afternoon. Occasional restrictions likely. Thursday night through Sunday...Mainly VFR, but isolated to scattered afternoon showers and possibly a thunderstorm may result in brief restrictions; chances somewhat better for NY terminals versus KAVP which may stay dry. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...BTL NEAR TERM...BTL SHORT TERM...BTL LONG TERM...BTL AVIATION...JTC
Hazardous weather outlook, Jun 18, 4:36 AM EDT, 10 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 436 AM EDT Wed Jun 18 2025 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-190845- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango- Otsego-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna- Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne- 436 AM EDT Wed Jun 18 2025 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A strong cold front will push through the area Thursday, with isolated to scattered severe thunderstorms possible. Localized flash flooding could also occur. The best chance for severe storms will be along and east of I-81. There is increasing confidence for oppressive heat and humidity starting Sunday through at least Tuesday. Heat index values in the mid to upper 90s are forecast with little relief at night due to elevated humidity. Monitor the forecast for details in coming days on this potential for a significant heat wave. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about severe weather to the NWS.
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 4:48 PM EDT | Flash Flood Warning | BGM | Schuyler, Steuben | 4 hr |
| Jun 18, 5:55 PM EDT | Flash Flood Warning | BGM | Cortland, Tompkins | 3 hr |
Nearby
Flash Flood Warnings in New York, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.